Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have a major R.A. flareups. Was taken prdnisone earlier for this problem. Can it be taken again now?

I came off prdnisone 5 weeks ago. The dosage started at 4x5mg daily for 2 weeks then a half tablet reduction every week.The problem is I am back having major R.A.flareups which last for weeks on end. So I would like to know if its ok to start taking Prednisone again, like starting tomorrow.It will be almost 4 weeks before i get in to talk to my reumatologist , in the meantime i'm not able to function very well.
Asked On : Thu, 2 May 2013
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
You can restart prednisolone again as you are having flareup(Relapse) 0f RA. You can start with 40-60 mg daily until your symtomps resolve and gradually reduce doses like 10mg reduction every 5-7 days and need to continue it at a minimum dose of 5-7.5mg daily to avoid relapse or you can choose other Disease-modifying antirheumatic drugs (DMARD)- methotrexate, sulfasalazine, Leflunomide for maitenance.
Answered: Sat, 11 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor